MAUDE Adverse Event Report: MSD DEGGENDORF MFG CD HORIZON® ASTUTE¿ SPINAL SYSTEM; POSTERIOR METAL/POLYMER SPINAL SYSTEM, FUSION

MSD DEGGENDORF MFG CD HORIZON® ASTUTE¿ SPINAL SYSTEM; POSTERIOR METAL/POLYMER SPINAL SYSTEM, FUSION
Model Number 1608451060
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Fatigue (1849); Pain (1994); Stenosis (2263); Depression (2361); Spinal Cord Injury (2432); Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4: lot number is unknown.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from a patient via manufacturer representative regarding a peek rod used in spinal therapy.It was reported that the patient had peek rods implanted during their surgery (b)(6) 2022 which broke post op.The patient was unaware and the broken rod was undetectable.Patient experienced extreme pain and hardship as a result.This was corrected on (b)(6) 2025.
 
Additional Manufacturer Narrative
H6: neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
B5: event description is updated medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received from the legal comment report (lcr) that the initial surgery happened was spinal fusion in (b)(6) 2022 aimed to address severe stenosis and foraminal spaces in between the vertebrae spaces where the nerves run through and loss of function.However, by (b)(6), 2023, mri results revealed tears, bulges, and stenosis in the fused areas, leading to the need for hardware removal and a second fusion.By (b)(6) 2025, the patient faced significant functional decline, including difficulty walking, dragging the right leg, extreme fatigue, and depression.

Brand Name
CD HORIZON® ASTUTE¿ SPINAL SYSTEM
Common Device Name
POSTERIOR METAL/POLYMER SPINAL SYSTEM, FUSION
Manufacturer (Section D)
MSD DEGGENDORF MFG
wertstrasse 17
deggendorf 94469
GM  94469
Manufacturer (Section G)
MSD DEGGENDORF MFG
wertstrasse 17
deggendorf 94469
GM   94469
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key21956973
Report Number1030489-2025-01866
Device Sequence Number21129297
Product Code NQP
UDI-Device Identifier00763000312985
UDI-Public00763000312985
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K191066
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1608451060
Device Catalogue Number1608451060
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by Manufacturer07/01/2025
07/22/2025
Initial Report FDA Received Date05/04/2025
Supplement Report FDA Received Date07/17/2025
08/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown